Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 3:09 PM EDT for 5 counties in Kentucky. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 5, 2012, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:09 PM EDT | TSTM WND DMG | 1 Nnw Hazard, KY | TREE FELL ON A HOUSE IN THE COMBS AREA |
| Jul 5, 3:13 PM EDT | TSTM WND DMG | 5 Nw Hazard, KY | POWER LINES DOWN ON COUCHTOWN ROAD. |
| Jul 5, 3:13 PM EDT | TSTM WND DMG | Chavies, KY | TREES DOWN AT CHAVIES. |
| Jul 5, 3:13 PM EDT | NON-TSTM WND DMG | Chavies, KY | TREES DOWN AT CHAVIES. |
| Jul 5, 3:50 PM EDT | TSTM WND DMG | 2 S Hyden, KY | TREE FELL ON A GARAGE ON WENDOVER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS53 KJKL 051909
SVRJKL
KYC025-051-131-189-193-051945-
/O.NEW.KJKL.SV.W.0142.120705T1909Z-120705T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 345 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DICE...OR 7 MILES NORTH OF HAZARD...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...KRYPTON...BUCKHORN LAKE S.P....WHOOPFLAREA...
BULAN...SAUL...MOSLEY BEND...CONFLUENCE...SHOAL...BRUTUS...
TOULOUSE...PANCO...DIABLOCK...JEFF...VIPER...AVAWAM...FREW...VICCO
AND DALEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3714 8366 3741 8351 3742 8325 3729 8312
3724 8312 3725 8308 3718 8301 3716 8304
3711 8307
TIME...MOT...LOC 1909Z 357DEG 10KT 3735 8318
WIND...HAIL 60MPH 1.00IN
$$
ABE3 follow-up statements
259
WWUS53 KJKL 051920 RRA
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT THU JUL 5 2012
KYC025-051-131-189-193-051945-
/O.CON.KJKL.SV.W.0142.000000T0000Z-120705T1945Z/
LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY KY-
320 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CLAY...SOUTHWESTERN BREATHITT...PERRY...EXTREME SOUTHEASTERN OWSLEY
AND NORTHERN LESLIE COUNTIES UNTIL 345 PM EDT...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BULAN...OR 6 MILES NORTH OF HAZARD...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...WHOOPFLAREA...BULAN...SAUL...MOSLEY BEND...
CONFLUENCE...SHOAL...BRUTUS...TOULOUSE...PANCO...DIABLOCK...JEFF...
VIPER...AVAWAM...FREW...VICCO...DALEY...WOOTON AND CORNETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3714 8366 3741 8351 3742 8325 3729 8312
3724 8312 3725 8308 3718 8301 3716 8304
3711 8307
TIME...MOT...LOC 1921Z 357DEG 10KT 3732 8318
WIND...HAIL 70MPH 1.00IN
$$
DUSTY501
WWUS53 KJKL 051931
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT THU JUL 5 2012
KYC025-051-131-189-193-051945-
/O.CON.KJKL.SV.W.0142.000000T0000Z-120705T1945Z/
LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY KY-
331 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CLAY...SOUTHWESTERN BREATHITT...PERRY...EXTREME SOUTHEASTERN OWSLEY
AND NORTHERN LESLIE COUNTIES UNTIL 345 PM EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BULAN...OR NEAR HAZARD...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...MOSLEY BEND...CONFLUENCE...SHOAL...BRUTUS...
TOULOUSE...PANCO...DIABLOCK...JEFF...VIPER...AVAWAM...FREW...
VICCO...WOOTON...DALEY...CORNETTSVILLE...SMILAX...DAISY AND
DRYHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3714 8366 3741 8351 3742 8325 3729 8312
3724 8312 3725 8308 3718 8301 3716 8304
3711 8307
TIME...MOT...LOC 1932Z 357DEG 10KT 3729 8318
WIND...HAIL 70MPH 1.00IN
$$
DUSTY277
WWUS53 KJKL 051946
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT THU JUL 5 2012
KYC025-051-131-189-193-051954-
/O.EXP.KJKL.SV.W.0142.000000T0000Z-120705T1945Z/
LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY KY-
346 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY...
SOUTHWESTERN BREATHITT...PERRY...EXTREME SOUTHEASTERN OWSLEY AND
NORTHERN LESLIE COUNTIES WILL EXPIRE AT 345 PM EDT...
...THE SEVERE THUNDERSTORMS IN BREATHITT...PERRY...OWSLEY AND LESLIE
COUNTIES HAS BEEN ISSUED IN OTHER WARNINGS...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION...HAIL...DAMAGING WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.
LAT...LON 3714 8366 3741 8351 3742 8325 3729 8312
3724 8312 3725 8308 3718 8301 3716 8304
3711 8307
TIME...MOT...LOC 1944Z 357DEG 10KT 3726 8318
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:26 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 5, 1:26 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 126 PM EDT THU JUL 5 2012 .UPDATE... ISSUED AT 111 PM EDT THU JUL 5 2012 ACTIVITY HAS QUICKLY PICKED UP AHEAD AND ALONG THE LEADING EDGE OF THE COLD POOL DROPPING IN FROM THE NORTH. LOTS OF ACTIVITY DEVELOPING AND SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AS IT DROPS SOUTHWARD ACROSS THE AREA. LOTS OF INSTABILITY TO TAP INTO WITH SBCAPE AROUND 5000 J/KG. THUS...LOOK FOR DAMAGING WINDS AS THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. HRRR HAS MUCH OF THE ACTIVITY EXITING TO OUR SOUTH AROUND 6 PM THIS EVENING WHICH SEEMS REASONABLE AT THE CURRENT SPEED OF THE OUTFLOW BOUNDARY. UPDATE ISSUED AT 1157 AM EDT THU JUL 5 2012 OUTFLOW BOUNDARY CONTINUES TO DROP SOUTH AND IS NOW BEGINNING TO PUSH INTO FAR NORTHERN KENTUCKY. THE BOUNDARY HAS TURNED QUITE ACTIVE TO THE EAST CLOSE TO CHARLESTON...BUT HAS NOT YET TURNED ACTIVE FURTHER TO THE WEST. HOWEVER...WITH 5000J/KG OF SBCAPE DEVELOPING...I EXPECT TO SEE SOME EXPANSION TO THE WEST ALONG THIS LINE AS WE HEAD THROUGH THE AFTERNOON. GIVEN THE THREAT...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 7 PM TONIGHT FOR AREA MAINLY TO THE EAST OF I-75. PEOPLE WITH OUTDOOR PLANS SHOULD STAY TUNED TO THE WEATHER THIS AFTERNOON AND BE PREPARED TO TAKE ACTION. HAVE ALSO INCREASED POPS TO LIKELY FOR THE AREA THIS AFTERNOON AS MOST AREAS SHOULD SEE SOME PRECIPITATION. UPDATE ISSUED AT 924 AM EDT THU JUL 5 2012 MCS DEVELOPED OVER SOUTHERN MICHIGAN EARLY THIS MORNING AND HAS WEAKENED AS IT TRACKED SOUTH INTO NORTHERN AND CENTRAL OHIO. HOWEVER...THIS SYSTEM HAS DEVELOPED A COLD POOL AND MCV WHICH WILL CONTINUE TRACKING SOUTH INTO THIS AFTERNOON AND EVENING. AFTER THE INVERSION BREAKS THIS MORNING...SBCAPE WILL SURGE TO AT LEAST 4000 J/KG AN POTENTIALLY HIGHER. WITH THE MCV DROPPING SOUTH DURING THE PEAK HEATING...WE SHOULD SEE PRETTY DECENT SHOWER AND THUNDERSTORM DEVELOPMENT. THIS IS CERTAINLY SUPPORTED BY THE HRRR AND RUC. THUS...HAVE INCREASED POPS TO AROUND 40 ACROSS EASTERN KENTUCKY AND MAY NEED TO GO EVEN HIGHER...BUT WILL WAIT TO SEE HOW THE MCV DEVELOPS UPSTREAM BEFORE JUMPING ON BOARD COMPLETELY. REGARDLESS...MUCH LIKE THE PAST FEW DAYS...ANY OUTFLOW BOUNDARIES WILL EASILY BE CAPABLE OF 40 MPH WINDS AND NEAR THE STRONGER THUNDERSTORMS WINDS COULD REACH 60 MPH. THUS...THE MAIN THREAT WILL BE DAMAGING WINDS. A FEW MORE ORGANIZED STORMS WILL BE CAPABLE OF HAIL...BUT I EXPECT THE MAIN THREAT TO BE DAMAGING WINDS. FORECAST HAS BEEN UPDATED TO REFLECT ALL OF THESE CHANGES. DEPENDING ON HOW FAST CONVECTION DEVELOPS TODAY...THAT COULD PUT OUR HIGHS A TAD LOWER THAN CURRENTLY FORECAST. BUT FOR NOW WILL STICK CLOSE TO OUR PREVIOUS FORECAST AND WAIT TO SEE HOW THINGS DEVELOP. UPDATE ISSUED AT 640 AM EDT THU JUL 5 2012 MAINLY FRESHENED UP THE GRIDS TO ACCOUNT FOR THE LATEST OBSERVATIONAL TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 352 AM EDT THU JUL 5 2012 HEAT WILL CONTINUE TO BE THE MAIN STORY AS THE CENTRAL CONUS UPPER LEVEL RIDGE EXPANDS MORE INTO THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. RECORD HIGHS WILL GET SQUASHED TODAY THROUGH SATURDAY WITH READINGS RANGING IN THE 95 TO 100 DEGREE RANGE FOR MOST LOCATIONS. WE HAD A FEW SPOTS EVEN IN THE EAST CREEP TO OVER A 100 DEGREE HEAT INDICES YESTERDAY...AND SINCE TEMPERATURES WILL GENERALLY BE A DEGREE OR SO WARMER TODAY AND AGAIN ON FRIDAY...HAVE GONE AHEAD AND EXPANDED THE HEAT ADVISORY FOR THE REST OF THE AREA. HAVE ALSO EXTENDED THE ADVISORY THROUGH SATURDAY...AS READINGS LOOK TO BE SIMILAR TO FRIDAY...WITH HEAT INDICES GENERALLY PEAKING IN THE 100 TO 105 DEGREE RANGE...WITH SLIGHTLY HIGHER VALUES TOWARDS THE BLUEGRASS AND WEST OF I-75. THE CONVECTIVE TRENDS CONTINUE TO BE CHALLENGING THROUGH THE SHORT TERM...HOWEVER GIVEN THE MORE LIMITED COVERAGE THAT OCCURRED YESTERDAY AND THE LACK OF DEEPER MOISTURE AS WELL QUESTIONABLE TRIGGERS THROUGH FRIDAY...ITS HARD TO REALLY ADVERTISE MORE THAN ISOLATED POPS...SO HAVE STUCK WITH THIS IDEA FROM THE INHERITED FORECAST. THE NAM HAS BEEN PLAYING UP A POTENTIAL MCS FOR TONIGHT...HOWEVER GIVEN THE POOR CONVECTIVE INITIALIZATION...THERE IS NOT MUCH CONFIDENCE IN THIS SCENARIO AT THIS TIME. FOR TEMPERATURES...PRETTY MUCH ADDED A DEGREE OR SO FROM THE HIGHS THAT WERE ACHIEVED ON WEDNESDAY FOR TODAY...AND THEN ANOTHER DEGREE FOR FRIDAY. LOWS TONIGHT WILL GENERALLY BE BETWEEN 70 AND 75...WITH A FEW SHELTERED VALLEYS DIPPING INTO THE UPPER 60S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 352 AM EDT THU JUL 5 2012 FOR THE EXTENDED THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE RENEWED UPPER RIDGE OVER THE MID SECTION OF THE NATION WILL BE SHUNTED WESTWARD AND WEAKENED BY TROUGHING TO THE NORTHEAST STARTING DURING THE LATTER PART OF THE WEEKEND. HEIGHTS WILL FALL THROUGH EAST KENTUCKY BEGINNING ON SUNDAY AND CONTINUE INTO TUESDAY WHEN THE NORTHEAST TROUGH AXIS PASSES THROUGH THE REGION ACCOMPANIED BY AT LEAST SOME SHORTWAVE ENERGY. FOR WEDNESDAY...BOTH THE GFS AND LATEST ECMWF HAVE PARKED A MINIMA OF HEIGHTS OVER EAST KENTUCKY IN RESPONSE TO RIDGING BUILDING OVER THE WEST. THIS APPEARS TO BE THE CLEAR PATTERN CHANGE THAT WE HAVE BEEN WAITING AND HOPING FOR AND WILL BREAK THE HEAT WAVE. SEVERAL RUNS IN A ROW HAVE CONFIRMED THE BREAKDOWN AND RETREAT OF THE RIDGE SO CONFIDENCE IS PRETTY GOOD THAT WE CAN TALK SERIOUSLY ABOUT TEMPERATURES RETURNING TO SEASONAL NORMALS BEFORE TOO LONG INTO THE START OF NEXT WEEK. SENSIBLE WEATHER WILL FEATURE ANOTHER VERY WARM DAY OR TWO OVER THE WEEKEND WITH UPPER RIDGING LIKELY KEEPING ANY CONVECTION AT BAY ON SATURDAY WITH A BIT HIGHER PCPN POTENTIAL ANTICIPATED FOR SUNDAY AS HEIGHTS FALL ALOFT AND A WAVY SFC BOUNDARY CREEPS CLOSER FROM THE NORTH. IT IS THIS BOUNDARY THAT HAS BEEN IN MOST DISPUTE AMONG THE MODELS THESE PAST SEVERAL RUNS WITH THE GFS AND GEM PUSHING ITO SOUTH INTO...AN IN SOME CASES THROUGH...KENTUCKY AS EARLY AS SUNDAY EVENING. THE NEW...AND PREFERRED...ECMWF WILL SAG THIS FRONT INTO OUR PART OF THE STATE ON MONDAY PROPER AND HOLD IT THERE AS A PRIME WEATHER FACTOR INTO TUESDAY. LATER ON FOR WEDNESDAY...IT FORMS A WAVE ON THE BOUNDARY OVER EAST KENTUCKY THAT...SHOULD THIS OCCUR... WILL CERTAINLY HEARTEN OUR HOPES FOR DROUGHT MITIGATING RAINS. HAVE NOT BOUGHT TOTALLY INTO THIS SCENARIO AS OF YET...BUT DID GUIDE THE GRIDS TOWARDS IT IN CONJUNCTION WITH THE CR POPULATION SCRIPT STARTING POINT. BY THE START OF THE NEW WEEK WE SHOULD BE LOOKING AT TEMPERATURES CLOSER TO NORMAL AND A RETURN OF DECENT CHANCES OF CONVECTION AND MUCH NEEDED RAINFALL. THE GRID LOAD CAME IN AS A PRETTY GOOD AMALGAM OF THE ECMWF AND GFS SO ONLY HAD TO TWEAK THE POPS A TAD EACH DAY TO TILT THE SCALE MORE TOWARD THE OVERSEAS MODEL AND ALSO ENHANCE THE DIURNAL NATURE OF THE POPS. IN ADDITION...MADE SOME FINE TUNE ADJUSTMENTS TO THE LOW TEMPERATURES EACH NIGHT TO ACCOUNT FOR SOME TERRAN DETAILS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 125 PM EDT THU JUL 5 2012 NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE POSSIBLE FRIDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...GEOGERIAN LONG TERM....GREIF AVIATION...KAS
Hazardous weather outlook, Jul 5, 3:04 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT THU JUL 5 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 304 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. SEVERE STORMS ARE EXPECTED...CONTAINING DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...STRONG WIND REPORTS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON. KAS
In the hours before
Special weather statement, Jul 5, 2:00 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT THU JUL 5 2012 KYZ069-080-114-116-051830- LAUREL-JACKSON-OWSLEY-CLAY- 200 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN JACKSON... CENTRAL OWSLEY... NORTHWESTERN CLAY AND EAST CENTRAL LAUREL. AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOURWOOD...OR 12 MILES SOUTHEAST OF MCKEE...MOVING SOUTH AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIGH KNOB AROUND 210 PM EDT...BURNING SPRINGS AROUND 215 PM EDT...TREADWAY AROUND 220 PM EDT...FALL ROCK AROUND 225 PM EDT...SIDELL AROUND 230 PM EDT... RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
Local storm report, Jul 5, 2:20 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BELFRY 37.62N 82.27W
07/05/2012 E0.75 INCH PIKE KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, Jul 5, 2:35 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 4 W INEZ 37.87N 82.61W
07/05/2012 MARTIN KY 911 CALL CENTER
TREES DOWN AT STAFFORD.
&&
DSTAMPERLocal storm report, Jul 5, 2:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 20 E PIKEVILLE 37.48N 82.15W
07/05/2012 PIKE KY LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 1056 AT MCCARR.
&&
DSTAMPERLocal storm report, Jul 5, 2:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG SOUTH WILLIAMSON 37.67N 82.28W
07/05/2012 PIKE KY LAW ENFORCEMENT
TREES DOWJN IN SOUTH WILLIAMSON.
&&
DSTAMPERLocal storm report, Jul 5, 2:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL JUDY 38.13N 83.96W
07/05/2012 E0.25 INCH MONTGOMERY KY TRAINED SPOTTER
STRONG WINDS AND FREQUENT LIGHTNING.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 33 min |
| Jul 5, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 43 min |
| Jul 5, 1:21 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 39 min |
| Jul 5, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell | 44 min |
| Jul 5, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 33 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 61 min |
| Jul 5, 2:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| Jul 5, 2:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 29 min |
| Jul 5, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 41 min |
| Jul 5, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 23 min |
| Jul 5, 2:24 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Magoffin, Menifee, Morgan, Powell, Wolfe | 36 min |
| Jul 5, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 31 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 36 min |
| Jul 5, 2:41 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 34 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Perry, Wolfe | 46 min |
| Jul 5, 2:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 14 min |
| Jul 5, 2:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Pulaski, Rockcastle | 43 min |
| Jul 5, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 32 min |
| Jul 5, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more | 45 min |
| Jul 5, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Wolfe | 31 min |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 68 min |
| Jul 5, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Lee and 5 more | 47 min |
| Jul 5, 3:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 26 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 60 min |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 59 min |
| Jul 5, 4:23 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 67 min |
| Jul 5, 4:34 PM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Leslie, Perry | 2 hr |
| Jul 5, 4:38 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 2 hr |
| Jul 5, 5:38 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 78 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.